Chihuahua having side effects of RX

shaunJune 19, 2009

The vet prescribed Temaril-P for my dog and today is Day 3 of taking 1 pill 2 x a day.

Today I started weaning him off this (as instructed by vet)and he's had 1/2 pill this morning and 1/2 tonight.

The problem is that he is drinking a ton of water and then having to go potty every 20 minutes or so. I dont know if I should remove the water for the night or just let him continue to drink it.

Is this something I should call the vet about? I hate to bother them at night if it's not an emergency.

What do you all think?

Thank you for reporting this comment. Undo
annzgw

Excessive thirst is a side effect of the drug. I would not hold back water since there's nothing worse than being thirsty and no water is available!

Do you have a collapsible pen you can keep him in for the night? Maybe you could leave him a pee pad in the pen or crate to help you & him get thru the night.

I think you'll be ok to wait until tomorrow to call the vet. Won't hurt to followup and let them know if the excessive thirst continues since you're weaning him off the med.

    Bookmark   June 19, 2009 at 10:06PM
Thank you for reporting this comment. Undo
shaun

Thank you annz.

    Bookmark   June 19, 2009 at 11:05PM
Sign Up to comment
More Discussions
Constipated Kitty (Warning - LONG)
Hi All - I haven't been on the forum in quite awhile,...
manda3183
Renal Failure In Dogs -
Hi, I took my rescued Cocker Spaniel to the vet last...
lucymarie
My cat won't eat or drink
My cat Shonen stopped eating and drinking 3 weeks ago...
andrea_san_diego
Suddenly lost use of rear legs.
My 6 year old Golden suddenly lost use of his rear...
jgatty
Can I help a wild rabbit in my yard?
I live in Western NY state and I was shocked to see...
rochesterroseman
© 2015 Houzz Inc. Houzz® The new way to design your home™